Periodica Mathematica Hungarica

, Volume 22, Issue 2, pp 91–95 | Cite as

Modular annihilator algebras

  • S. Giotopoulos
  • N. Katseli


The elements of minimal left (right) ideals in a semi-prime modular annihilator algebraA completely characterized by the property of being singles not in radA. An elements ofA is calledsingle if wheneverasb=0 for somea,b inA then at least one ofas,sb is zero.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    B. A.Barnes, Modular annihilator algebras,Canad. Jour. Math.,18 (1966), 137–144.MR 33:2681Google Scholar
  2. [2]
    B. A.Barnes, On the existence of minimal ideals in Banach algebra,Trans. Amer. Math. Soc.,133 (1968), 511–517. MR37:2008zbMATHMathSciNetGoogle Scholar
  3. [3]
    F. F. Bonsall, andJ. Duncan, Complete Normed Algebres, Springer-Verlag, 1973.Google Scholar
  4. [4]
    L. Dalla, S. Giotopoulos, andN. Katseli, The socle and finite dimensionality of a semi-prime Banach algebra,Studia Math. T.XCH. (1989), 101–104.Google Scholar
  5. [5]
    L.Dalla, S.Giotopoulos, and N.Katseli, Skeleton of the Unit Ball of aC -algebra,Mathematica Balkanica, New series, Vol.1, 1987,Fasc. 1, 83–88.MR 89h:46077MathSciNetGoogle Scholar
  6. [6]
    J. A.Erdos, On certain elements ofC -algebras,Illinois Journal Math. 15 (1971), 682–697.MR 44:7305zbMATHGoogle Scholar
  7. [7]
    J. A.Erdos, An abstract characterization of nest algebras,Quart. J. Math. Oxford (2), 22 (1971), 47–63.MR 44:3133Google Scholar
  8. [8]
    J. A.Erdos, S.Giotopoulos, and M. S.Lambrou, Rank one elements of Banach algebras,Mathematika 24 (1977), 178–181.MR 57:7176MathSciNetGoogle Scholar
  9. [9]
    S.Giotopoulos, A note on annihilator Banach algebras,Math. Proc. Camb. Phil. Soc.,97 (1985), 101–106.MR 86:46072zbMATHMathSciNetGoogle Scholar
  10. [10]
    S. Giotopoulos, An abstract characterization of quasitiangular algebras, (to appear).Google Scholar
  11. [11]
    N.Katseli, Compac elements of Banach algebras,Bull. Greek Math. Soc. 26 (1985), 65–72.MR 87h:46106zbMATHMathSciNetGoogle Scholar
  12. [12]
    M. S. Lambrou, Automatic continuity and implementation of homomoorphism, (preprint).Google Scholar
  13. [13]
    B.Yood, Ideals in topological rings,Can. J. Math.,16 (1964), 28–45.MR 28:150zbMATHMathSciNetGoogle Scholar

Copyright information

© Akadémiai Kiadó 1991

Authors and Affiliations

  • S. Giotopoulos
    • 1
  • N. Katseli
    • 1
  1. 1.Department of MathematicsAthens UniversityAthensGreece

Personalised recommendations